Jump to content
Blub10

Should I give Finasteride another shot? (sides)

Recommended Posts

Hey there,

I took oral finasteride at a very low dose (0.25mg every third day) for more than 12 months. It stopped my hair loss almost completely

After some time I realised that my libido went massivly down and that I felt more numb during sex so I decided to stop taking it. After 2 months my libido came back totally.

But after 4 months a short but massive shedding process began so I tried to get back on it.

After taking one dose of 0.25mg I was unable to get an erection for several days which was really weird

Afterwards I tried 0.125 Mg (an 8th of a 1mg pill) and got almost the same side effect!

How is this possible? I really regret that I stopped taking it in the first place du to lower side effects in the beginning

As a result I started to use 1% topical Finasteride Gel daily from Farmacja Parati for 7 weeks now. It did not stop the hair loss and I even have the impression of some shedding. The sides are lower than on any oral Finasteride dose: An erection is possible but the libido is still decreased as on not being on Finasteride totally

So my questions are:
How comes that I get worse side effects after the oral Finasteride break?

Should I give oral Finasteride another try? If so, at which dose and how long I take it to hope that the sides will disappear?

How long should I try topical finasteride to see if there is any effect?

Are there alternatives to Finasteride which may give me less sides? I am applying Minoxidil 5% daily since 7 weeks on the back of my head but I did not see any results at the moment (despite the shedding in the front where I apply only the topical finasteride)

Share this post


Link to post
Share on other sites

Obviously no... if you ever want to have a normal sex life. What's the use of your hair if it shrinks your penis and gives you erectile dysfunction? Shave it off and maybe get SMP. That's what I did. I also tried finasteride once. never ever again

Share this post


Link to post
Share on other sites

Thanks for your honest answer. I think it I a gamble in my situation. I don't get it why the break caused such a massive side effect

I am thinking more of a hair wig system before shaving my head

Share this post


Link to post
Share on other sites

Finasteride is generally a very safe drug and really the only "silver bullet" we have to fight hair loss currently. 

Further, millions of men take the 5 MG dose daily (for BPH issues) without issue.

Although side effects do happen, at such a low dose my initial thought is that your issues are possibly psychosomatic--which is pretty common.

I had similar concerns which caused me to delay starting the drug for approximately 6 months, which I now regret.

I would suggest a very slow taper (the smallest possible dose you can cut, once a week) and go from there. Important not to consciously think about the side effects as the placebo effect can be very strong. With such a small dose and short half-life it's unlikely that enough of the drug will even be in your system to give you physical issues. 

If you do still have issues, there's still hope. For example, Melvin the moderator doesn't use a DHT blocker and his hair looks great. Though, you'll need to be prepared for the possibility of more extensive restoration surgery sooner rather than later. 

Hope this helps.

 

  • Like 1
  • Thanks 1

Share this post


Link to post
Share on other sites

Okay I will do Blood Test and then maybe start with 0.25mg per week

I hope it will not get worse

Share this post


Link to post
Share on other sites

If I were you I would try 0.25 mg every other day. If no side effects try to slowly move up to .25mg every day. 


I do not provide medical advice, recommendations, all responses are my opinion.

Melvin- Editorial Assistant and Forum Co-Moderator for the Hair Transplant Network, the Coalition Hair Loss Learning Center, and the Hair Loss Q&A Blog.

Follow our Social Media Instagram @htrestoration FacebookPintrest, Linkedin and YouTube.

 

Share this post


Link to post
Share on other sites

I agree with baldlivesmatter, your side effect is strange for finasteride. Did your have problem with libido before? Or do you have other health problems? Can be a lot of causes... You may try to use some ed drug(for example this) parallel to finasteride, but it's for your own risk and can't really increase a libido, it's psychological problem, but can give you a confidence in your men's strength.

Share this post


Link to post
Share on other sites

Well I do not think that my side effects are strange or that it is totally safe

I never had libido or ED problems before I took it in very low doses. After I dropped it this year for several months my Libido was almost as it was at age 23 (but my hair fell out also). I am even now experiencing Low Libido on the topical version when I use it every day

Different people have different DHT levels an inhibitors

Just check out these links:

https://forum.propeciahelp.com/

https://www.pfsfoundation.org/

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×